|Sustiva vs Depression
May 23, 2009
My doctor has suggested I start to think about meds, and has identified Sustiva. Ihave suffered time to time wiht depression, over the yeasr tried a few antidepressants but never was on them for a long period of time. I have read that Sustiva may cause depression. I am very confused, as I like all teh other benefits of this drug compared to the worse side effects of other drugs. Do you know what the % of Sustiva making people depressed?
Response from Dr. Henry
Sustiva often causes (perhaps 50% of patients) sleep problems, night mares, or foggy /alterred mental clarity in the AM when first starting (worse in first 1-2 weeks-usually gone or at least much better by 4 weeks). Those central nervous system effects can aggravate or precipitate depression in some patients though generally don't actually cause new depression to develop. Other alternative drug options including raltegravir or boosted protease inhibitor based regimens have a lower rate of central nervous system side effects so are worth considering instead of efavirenz in some patients. KH
- How Long Do I Wait To Get Tested After Mutual Masturbation?
- Is Sex With Sex Worker Safe?
- Odds Of Contracting HIV Unprotected Anal Sex Without Ejaculation
- Flu Symptoms After Sex With Hooker Condom Broke Worried I Have HIV
- Herpes After Condom Inside Out Worried I Have HIV
- Pain In Penis After Reused Needle Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.